Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 56, NWS Miami, FL

November 19, 20065 counties in Florida

NWS Miami, FL issued this red flag warning at Nov 19, 2006, 12:18 PM EST for 5 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2006, 12:18 PM EST (17:18 UTC)
Expired
Nov 19, 2006, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 191718
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1218 PM EST SUN NOV 19 2006

...RED FLAG WARNING THIS AFTERNOON FOR ALL OF SOUTH FLORIDA...

.A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH FLORIDA FOR
RELATIVE HUMIDITIES OF LESS THAN 35 PERCENT FOR FOUR OR MORE
CONSECUTIVE HOURS.

FLZ063-066>075-192300-
/O.NEW.KMFL.FW.W.0056.061119T1718Z-061119T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1218 PM EST SUN NOV 19 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

HIGH PRESSURE BUILDING FROM THE SOUTHEAST UNITED STATES ACROSS
FLORIDA IS PROVIDING A VERY DRY NORTHWEST FLOW OVER THE AREA. THIS
ALONG WITH TEMPERATURES RISING INTO THE UPPER 60S TO LOWER 70S
WILL LEAD TO RELATIVE HUMIDITY VALUES OF BELOW 35 PERCENT OVER
MOST OF SOUTH FLORIDA THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW AND ARE EXPECTED TO CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON. A COMBINATION OF LOW RELATIVE
HUMIDITY AND RELATIVELY WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 19, 10:44 AM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 19, 10:44 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1044 AM EST SUN NOV 19 2006

.UPDATE...NOT MUCH CHANGE TO THE GOING FORECAST FOR TODAY. MAIN
CHANGES WERE TO LOWER DEWPOINTS ACROSS PARTS OF THE AREA WHERE
DEWPOINTS ARE CURRENTLY RUNNING LOWER THAN PREVIOUS FORECAST, AND
ACROSS INTERIOR LOCATIONS WHERE THEY MAY MIX OUT DURING THE DAY.
WILL HAVE TO MONITOR RH VALUES ACROSS THE INTERIOR FOR POSSIBLE
RED FLAG CONCERNS THIS AFTERNOON AS THEY MAY DROP BELOW 35% FOR A
FEW HOURS. REST OF THE FORECAST LOOKS ON TRACK AT THIS POINT.

STRASSBERG

&&

.PREVIOUS DISCUSSION...

THE SAME SCENARIO THAT HAS BEEN DISCUSSED THE LAST FEW DAYS...I.E.
THE DEEP MID TO UPPER LEVEL TROUGH FORECAST TO DEVELOP OVER THE
SOUTHEAST U.S. LATE MONDAY INTO TUESDAY...CONTINUES. THE GUIDANCE
SUITE HAS BEEN FAIRLY CONSISTENT WITH THIS FEATURE.
HOWEVER...MINOR DIFFERENCES HAVE APPEARED IN THE LATEST GUIDANCE.
THE SURFACE LOW IS FORECAST TO DEVELOP A LITTLE FURTHER NORTH AND
EAST OF THE FLORIDA PENINSULA AND THE SURFACE PRESSURE GRADIENT
AND WINDS HAVE BACKED OFF A LITTLE. FOR EXAMPLE...PREVIOUS
GUIDANCE SUGGESTED THAT POSSIBLY GALE FORCE WINDS COULD AFFECT THE
LOCAL ATLANTIC WATERS. NOW THE GUIDANCE SUGGESTS 24 OR 25 KNOTS
EARLY TUESDAY...SIMILARLY FOR THE LOCAL GULF WATERS. THAT IS A
DEPARTURE FROM PREVIOUS FORECASTS. WEATHER WISE...LITTLE CHANCES OF
CONVECTION AND ASSOCIATED RAINFALL ARE EXPECTED. SO FAR ONLY
FORECASTING SLIGHT CHANCE OF SHOWERS MAINLY TUESDAY AND WEDNESDAY.
THE MAJOR WEATHER IMPACTS SHOULD BE MORE BREEZY TO WINDY
CONDITIONS...DRY COOL AIR AND WIND CHILLS.

INSPECTION OF THE WIND CHILL AND WIND FORECAST INDICATES THAT AN
ISSUANCE OF A WIND CHILL WATCH MAY BE NECESSARY FOR INTERIOR
PORTIONS OF SOUTH FLORIDA...MAINLY GLADES AND PORTIONS OF HENDRY
COUNTY. THE CURRENT FORECAST INDICATES THAT THE CRITERIA FOR IT WILL
BE MET EARLY TUESDAY MORNING. SO IF THE CURRENT FORECAST TREND
CONTINUES...A WIND CHILL WATCH MAY BE ISSUED TODAY OR EARLY MONDAY.

MARINE...

SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR LOCAL ATLANTIC WATERS.

AS MENTIONED ABOVE...THE LATEST GUIDANCE HAS BACKED OFF ON THE
IMPACT OF THE WINDS OVERALL. HOWEVER...MARINE CONDITIONS WILL STILL
DETERIORATE SIGNIFICANTLY WITH THIS SYSTEM. IN ADDITION...NORTH TO
NORTHEAST SWELLS ARE FORECAST TO AFFECT OUR LOCAL ATLANTIC WATERS
BY EARLY WEDNESDAY. NORTHWESTERLY SWELL ARE FORECAST TO AFFECT THE
GULF WATERS BY TUESDAY.

FIRE WEATHER...

A VERY TRICKY FCST ON HOW LOW THE RHS WILL FALL TODAY.
WRF/NAM SHOW RHS FALLING JUST BELOW 35 PERCENT AND MEETING DURATION
CRITERIA OVER PORTIONS OF GLADES...HENDRY...AND COLLIER COUNTIES
THIS AFTERNOON. HOWEVER...EVEN THIS MODEL SHOWS IT BEING A VERY
BORDERLINE SITUATION. GFS AND NAM MOS SHOW HIGHER DEWPOINTS.
ALSO...AM INCLINED TO THINK THAT MAX TEMPS ACROSS THOSE AREAS WILL
STRUGGLE TO REACH 70 TODAY...AND WITH THE EXPECTED MIN DEWPOINTS OF
NEAR 40...DO NOT BELIEVE LONG DURATION OF CRITICAL RHS WILL BE MET.
SO WILL JUST HEADLINE A FEW HRS OF CRITICAL RHS IN THE FCST AT THIS
TIME. RHS WILL CONTINUE RATHER LOW OVER THE NEXT FEW DAYS...AND SO
TRENDS WILL CONTINUE TO BE MONITORED. /GREGORIA

AVIATION...

VFR CONDITIONS UNDER CLEAR SKIES ARE EXPECTED THROUGH THE FCST
PERIOD. WINDS WILL PREVAIL OUT OF THE NW AT 5 TO 10 KTS. /GREGORIA

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EST MONDAY
     FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL EXTENDING FROM 20 NMTO THE TERRITORIAL WATERS OF
     THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

60
Hazardous weather outlook, Nov 19, 5:09 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
509 AM EST SUN NOV 19 2006

FLZ063-066>075-192215-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
509 AM EST SUN NOV 19 2006

...COLD WIND CHILLS IN THE 30S MUCH OF AREA MONDAY AND TUESDAY NIGHT...
...MARINE CONDITIONS TO DETERIORATE NEXT SEVERAL DAYS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: APPARENT TEMPERATURES LATE TONIGHT WILL RANGE FROM
AROUND 40 ACROSS THE LAKE OKEECHOBEE REGION TO THE LOWER 50S ALONG THE
IMMEDIATE ATLANTIC COAST.

WAVES: GULF STREAM SEAS OF 5 TO 7 FEET ARE FORECAST THROUGH
TONIGHT, DUE TO A PREVAILING NORTHWEST WIND OF 10 TO 15 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EVEN COLDER WEATHER IS EXPECTED MONDAY NIGHT AND TUESDAY NIGHT,
WITH TEMPERATURES FALLING INTO THE MID TO UPPER 30S INTERIOR TO
THE 40S AT THE COAST. WIND CHILLS IN THE 30S COULD EVEN BE FELT
TOWARDS THE COASTS OVERNIGHT MONDAY AND TUESDAY.

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP NORTHEAST OF THE
BAHAMAS LATE MONDAY, THEN MOVE TO OFF THE MID ATLANTIC COAST INTO
THE MIDDLE PART OF THE WEEK. THE DIFFERENCE IN PRESSURE BETWEEN
THIS DEVELOPING LOW AND STRONG HIGH PRESSURE TO THE WEST WILL
RESULT IN INCREASING WINDS AND SEAS ACROSS THE COASTAL WATERS
THROUGH THURSDAY. HIGH SURF AND BEACH EROSION WILL BE POSSIBLE
ALONG THE ATLANTIC COAST DEPENDING ON THE EXACT TRACK THE LOW
TAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

GREGORIA

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.